MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION V-14 CONTROL WIRE; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION V-14 CONTROL WIRE; WIRE, GUIDE, CATHETER
Model Number 40458
Medical Device Problem Codes Contamination (1120); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that device sterility was compromised.Upon opening of a 300cm long taper angled tip v-14 control wire guidewire, it was noted that the top of the sterile sleeve was damaged and seen to be no longer sterile.The procedure was completed with another of the same device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: unit returned with its original pouch, overall visual revision did not identify failures or evidence that could be lost due to decontamination process the device was inspected according to procedure, peripheral intervention product analysis guidelines.The guidewire was returned, and it was observed kinked at proximal tip.No more damages were observed.It is important to know that the package of the device was not returned.The device was soaked in saline solution in order to activate the coating at distal section.When the coating was activated, no issues were identified in the distal tip coating.The guidewire was returned, and it was observed kinked at proximal tip.No more damages were observed.The device was measured in three sections (distal - medium - proximal) along it.
 
Event or Problem Description

Brand Name
V-14 CONTROL WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15542729
Report Number2124215-2022-37727
Device Sequence Number17607777
Product Code DQX
UDI-Device Identifier08714729799276
UDI-Public08714729799276
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K112745
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2024
Device Model Number40458
Device Catalogue Number40458
Device Lot Number0029446125
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/14/2022
Supplement Date Received by Manufacturer10/12/2022
Initial Report FDA Received Date10/05/2022
Supplement Report FDA Received Date10/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown